Medicine question and frustrated- need some advice

View previous topic View next topic Go down

Medicine question and frustrated- need some advice

Post  sconesail on Sat 01 Sep 2012, 6:58 am

Hi All,

The headache has been horrendous over the past few days. I am not sure what to do anymore.

Right now, my usual rescue meds for the bad ones- Tylenol 3, klonopin, and ultram- aren't working as well. This is really the case with klonopin. I have been on it for about three years now and it just isn't helping as much. I take 3 1mg klonopin as needed when the head is bad. It just doesn't seem to be as effective as it used to be. I have had the same problems with other meds in the past-eventually, they stop working and I switch to something else for a while. This happened with the diazepam and ativan in the past. Has anyone else encountered this problem?

I am just frustrated by the headaches, the fainting, and the fact that not much is helping. This whole thing is just exhasting. I will probably call my neuro on tuesday and see if we can switch it out or increase the dose?

Right now, I am pretty much just trying to stick it out till tuesday when I can get in touch with my neuro. Fortunately, there is nothing that has to be done today, so maybe some rest will help. It has been kind of crazy lately.

I'd love any ideas or advice.

Pain free days,
sconesail

sconesail
Four Star
Four Star

Posts : 203
Points : 353
Join date : 2011-08-20

View user profile

Back to top Go down

Re: Medicine question and frustrated- need some advice

Post  777Trinity on Sat 01 Sep 2012, 7:21 am

Scone

It sounds like you need an abortive med for this migraine. Are you able to take Relpax, Axert or Frova? If you take it with a Xanax or diazepam the effects are not so harsh on the heart. Ice pack your head consistently for at least 12 hours.

Relpax and Xanax are my "go to" treatment when everything else fails. When I was in 17 days of migraine in a row, I finally went to the ER for Morphine to break it.

Praying for you!
777Trinity
avatar
777Trinity
Two star
Two star

Posts : 80
Points : 96
Join date : 2012-07-05

View user profile

Back to top Go down

Re: Medicine question and frustrated- need some advice

Post  Porsche Fan on Sat 01 Sep 2012, 10:05 am

Scone,

Going up to a heavier dose of Klonopin might just turn you into a zombie and not do anything for your M's. Better talk to your doc. Since it's a long-acting medication it won't give you break-through pain relief. I know, water under the bridge. It might too depress too much vagal tone and increase fainting.

Your body is probably building long-term resistance to it. Or, since generics can vary in their strength, you might be seeing some issues. Brand vs. Generic with these meds can vary.

Plenty fluids and rest.

PF.
avatar
Porsche Fan
Four Star
Four Star

Posts : 352
Points : 394
Join date : 2011-05-16

View user profile

Back to top Go down

Re: Medicine question and frustrated- need some advice

Post  sconesail on Sun 02 Sep 2012, 6:26 pm

Hi All,

Thanks so much for the advice. Unfortunately, the triptans do not work for me at all.

Marc- I am not sure how the klonopin effects the fainting. for some reason, it is one of the few things that seems to help. I don't want to be a zombie, but I do want something that will help the bad ones. I have taken diazepam and xanax in the past, so maybe one of those would help? I don't know- sometimes I just get tired of trying to fight the pain and the fainting. I know everything is a trade-off, but with the headaches like they are right now, I'd be happy to try something. either way, it can't hurt to ask.

Pain free days,
sconesail

sconesail
Four Star
Four Star

Posts : 203
Points : 353
Join date : 2011-08-20

View user profile

Back to top Go down

Re: Medicine question and frustrated- need some advice

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum